MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; APTIMA CONTROLS KIT; DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; APTIMA CONTROLS KIT; DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA
Model Number COMMON
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2025, customer questioned their results with hologic¿s aptima combo 2 ready-made-reagents assay (master lot 909330) as they had lower than expected rlus for their chlamydia (ct) positive controls across at least six panther instruments (serial numbers: (b)(6) with the last not reported) for results obtained (b)(6) 2025, where they suspected a contamination issue.Customer performed cleaning of touchpoint areas with 50% bleach solution (which is off-label as the hologic package insert details a concentration of 2.5-3.5%) and reported that the issue persisted.Customer reported out the results, with customer last reporting they have not amended any results.Customer has not reported that they plan to amend results, and no retesting of samples is known.Customer did not upload comprehensive log files.The following worklist information is known: (b)(6) ¿ 6 ct positive samples (b)(6) ¿ 8 ct positive samples (b)(6) ¿ 13 ct positive samples (b)(6) ¿ 2 ct positive samples of the ct positive samples or controls, none had rlus above 1000 for all reported worklists.Technical support (ts) reviewed provided information and found there was possible inhibition, indicating the potential for false negative results, and advised customer to discard open items (controls, consumables, etc.), to clean all sample and reagent preparation areas and touchpoints, and to prepare new kits and to run 5 ct controls as samples to assess performance.Customer subsequently confirmed they had runs that improved in performance.Customer then reported that they switched to a new master lot (911701) and have not seen any issues, with ct control rlus exceeding 1000.Ts relayed that for the runs of concern, they saw no obvious hardware issues and that some instruments had runs/kits in between that had control lots exceeding 1000 with master lot 909330.New logs from these runs have not been currently provided for review.
 
Event or Problem Description
Customer questioned their results with hologic¿s aptima combo 2 ready-made-reagents assay (master lot 909330) as they had lower than expected rlus for their chlamydia (ct) positive controls across at least six panther instruments (serial numbers: (b)(6), with the last not reported) where they suspected a contamination issue.Customer performed cleaning of touchpoint areas with 50% bleach solution (which is off-label as the hologic package insert details a concentration of 2.5-3.5%) and reported that the issue persisted.Customer reported out the results, with customer last reporting they have not amended any results.Customer has not reported that they plan to amend results, and no retesting of samples is known.Customer did not upload comprehensive log files.The following worklist information is known: (b)(6) ¿ 6 ct positive samples (b)(6) ¿ 8 ct positive samples (b)(6) ¿ 13 ct positive samples (b)(6) ¿ 2 ct positive samples of the positives, none had rlus above 1000.Technical support reviewed uploaded information and found there was possible inhibition, indicating the potential for false negative results, and advised customer to discard open items, to clean all sample and reagent preparation areas and touchpoints, and to prepare new kits and to run controls as samples to assess performance.Customer subsequently reported that they switched to a new master lot (911701) and have not seen any issues.New logs from these runs have not been currently provided for review.

Brand Name
APTIMA COMBO 2 ASSAY; APTIMA CONTROLS KIT
Common Device Name
DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
zachary hansen
10210 genetic center drive
san diego, CA 92121
9519739240
MDR Report Key21684459
Report Number2024800-2025-00012
Device Sequence Number9234862
Product Code MKZ
UDI-Device Identifier15420045514966
UDI-Public15420045514966
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberCOMMON
Device Lot Number909330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown